MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PUSH-PULL REDUCTION DEVICE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PUSH-PULL REDUCTION DEVICE; GUIDE
Catalog Number 324.024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient id, age, dob & weight not available for reporting.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Device history records review was conducted.The report indicates that the: part # 324.024, synthes lot # 4548848, supplier lot # (b)(4), release to warehouse date: 20 dec 2003.Supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Ncr's were generated during production.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during initial open reduction internal fixation procedure for proximal humerus, push-pull reduction device broke into 2 pieces.There were unknown minutes of delay to retrieve fragments from the patient's bone and switch to new instrument.Procedure was completed successfully.Patient outcome is unknown.This complaint involves one device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Date reported incorrectly on the previous follow-up medwatch (b)(4).The date should have been april 5, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was performed.The 324.024 push-pull reduction device is a reusable instrument available for use in several systems.The device is self drilling/self-tapping and can be used to temporarily compress a plate to bone and assist in bone fragment reduction to the plate.The device should be inserted into the near cortex only and can be done under power if desired using the proximal synthes quick coupling connection.After power insertion, the collet is turned clockwise until it compresses the plate securely to the bone.Care should be taken when inserting the device into a hole that will be needed for plate fixation.After the device is removed, a conventional screw can be placed in the same hole.This complaint is confirmed.The returned 14+ year old instrument was received at customer quality (cq) in three (3) pieces.The drill shaft component is broken in two pieces.The break is slightly oblique and occurred at the transition between distal thread and solid shaft.The knob component was also returned.Whether this complaint can be replicated at cq via functional test is not applicable for this complaint condition as the returned device is already broken.No new malfunctions were identified as a result of the investigation.Push-pull reduction device assembly drawing and drill shaft component drawing were reviewed during this investigation.No product design issues or discrepancies were observed.The diameter of the shaft near location of breakage for the returned device was measured at cq and is within specification per drill shaft component drawing.The material and relevant material properties including material hardness were determined to be conforming at the time of manufacture based on review of the dhr.The slightly oblique shaft fracture on the returned 14+ year old reusable instrument suggests that an off-axis force contributed to the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PUSH-PULL REDUCTION DEVICE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7299300
Report Number2939274-2018-50794
Device Sequence Number1994044
Product Code FZX
UDI-Device Identifier10886982190963
UDI-Public(01)10886982190963(10)26355
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.024
Device Lot Number26355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/22/2018
04/19/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date04/18/2018
04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1